Tuesday, July 10, 2012


Saturday, July 14
6:30 a.m.–4 p.m.Registration
8–11 a.m.Drs. Harry and Rosemary Wong: How to be an Effective and Successful Teacher —3 hours CPE (The Wongs will be signing their book The First Days of School: How to Be an Effective Teacher after the workshop.)
11 a.m.–12 p.m.Lunch break (on your own)
12–1 p.m.PLAN breakout sessions — 1 hour CPE
1:15–2:15 p.m.PLAN breakout sessions — 1 hour CPE
2:30–3:30 p.m.PLAN breakout sessions — 1 hour CPE
3:45–5:15 p.m.2012 ATPE Summit Opening General Session with Chef Jeff Henderson—1 hour CPE
5:45–6:45 p.m.Speaker book signing
ATPE Central


Tuesday, March 6, 2012


The ATPE Summit
The ATPE Summit will take place July 14–16, 2012, at the Austin Convention Center. During the summit, ATPE members will have the opportunity to participate in association governance, elect state officers, participate in exciting leadership training and much more.

Event Calendar
The following is a schedule of education meetings, conferences, and events in the state of Texas.
For additional information on ATPE region meetings and events, see the region website  for contact information. For additional information on other events contact the agency responsible.

Tuesday, August 2, 2011

Don't forget! Registration for the ATPE Services and Discounts Webinar is now open and there are only two days left to register! Sign up to learn about the new and continued services and discounts ATPE offers members. These great services can help you recoup your membership dues.

This webinar is open to all members and non-members, so be sure to spread the word to your friends and colleagues. A live Q&A will follow, and handouts will be available. You could win one of two $100 gift cards for participating!

Date: Aug. 3, 2011
Time: 3 p.m. CDT
Who can attend: ATPE members and non-members!
Location: Your personal computer

Click on the LINK below to register to attend the webinar. If you have any questions, please contact ATPE Local Unit Coordinator Jessica McKay at jmckay@atpe.org or (800) 777-2873.


Wednesday, July 13, 2011


As we get closer with excitment in having the opportunity to join our fellow members as we embark on a new journey to the first-ever ATPE Summit, July 20-23, 2011, at the Austin Convention Center. At this pinnacle of ATPE events, we will gather to celebrate, learn, rejuvenate and make important decisions that affect our association.

Highlights include:

  • The 31st-annual meeting of the ATPE House of Delegates (HOD) and state officer elections.
  • A special evening session benefiting the ATPE Foundation with opening keynote speaker Jonathan Kozol and special guest interviewer Evan Smith.
  • An inspirational opening general session with keynote speaker Jonathan Kozol.
  • Your choice of 20 leader training and professional development sessions.
  • Several awards celebrations to honor ATPE member accomplishments.
  • Free time to unwind and explore the sights and sounds of Austin.
  • A closing general session featuring the pulsating, exhilarating rhythms of Drum Café.

Wednesday, July 20, 2011

11 a.m.–6 p.m. Registration/verification of delegates
11 a.m.–5:30 p.m. Information Booth
11 a.m.–5:30 p.m. Prefile Motion Table
11 a.m.–6:30 p.m. ATPE Central
1:30–3 p.m. Opening General Session with Jonathan Kozol—1 hour CPE
3:30–5:30 p.m. House of Delegates
5:30–6:30 p.m. Book signing with Jonathan Kozol in ATPE Central
5:45–6:30 p.m. Officer Candidate Meet-and-Greet in ATPE Central
6:45–7:45 p.m. An Evening with Jonathan Kozol (Q&A)—1 hour CPE
- Evening Free time in Austin

Thursday, July 21, 2011

7–8 a.m. Breakfast buffet
7:30–10 a.m. Registration/verification of delegates
7:30–10 a.m. State officer elections
7:30 a.m.–4:30 p.m. Information Booth
7 a.m.–5 p.m. ATPE Central
8–9:30 a.m. Region Caucuses
9:30–10 a.m. Break
10 a.m.–4:30 p.m. Registration
10 a.m.–4 p.m. House of Delegates—2 hours CPE
12:15–1:30 p.m. Lunch break
7:30–9:30 p.m. Awards Banquet

Friday, July 22, 2011

7 a.m.–5:15 p.m. Registration
7:15–8:15 a.m. Breakfast buffet
7:30 a.m.–5:15 p.m. Information Booth
7 a.m.–6 p.m. ATPE Central
8:15–10:30 a.m. Professional Development Sessions
10:45 a.m.–5 p.m. Leader Training Sessions
12–1:30 p.m. Membership Awards Luncheon
5:15–6 p.m. ATPE-PAC Live Auction in ATPE Central
5:15–6:15 p.m. University Reception—invitation-only
Evening Free time in Austin

Saturday, July 23, 2011

8–9:30 a.m. Presidents’ Breakfast with Brad Cohen—1 hour CPE; invitation-only
8:30–9:30 a.m. Breakfast buffet
8 a.m.–1 p.m. Information Booth
8 a.m.–1 p.m. ATPE Central
9:45–10:45 a.m. Local Unit Planning Time
11–12:30 p.m. Officer Induction Ceremony and Closing General Session with Drum Café

Tuesday, April 12, 2011

In Memory of Tamyra Bruce

It is with heavy hearts that WE, the Officers of CyFair ATPE and on behalf of all members of Cypress-Fairbanks ATPE, send our condolence message for one of our own, over the death a few days ago, of our loving friend Tamyra Bruce.

It is sometimes considered with a firm belief that bad things that happen to good people to serve a greater purpose, and Tamyra's death will, in teaching us all something if we only let ourselves be taught. She was taken from us too soon, and I think you share our sentiment (if you knew Tamyra as we have) that it feels a little unfair that such a smart and talented young courageous woman's life has ended with so much living left to do. Tamyra never complained or gave in to defeat.

Tamyra Bruce worked as a counselor @ CyRidge HS, Houston Community College Northwest and a Professional Member of the Association of Texas Professional Educators (ATPE) since 2003.

Tamyra Bruce service will be held at the following location:

The Church Without Walls
5725 Queenston Blvd.
Houston, Texas 77084

Friday, April 15, 2011
Viewing will open at 12:00 PM
Service will begin at 1:00 PM

Wednesday, February 9, 2011



ATPE Political Involvement Training and Lobby Day

Feb. 13–14
Hilton Austin Downtown & the Texas State Capitol

Sunday, Feb. 13
Noon–5:30 p.m. ATPE Member Registration and Information
1–2:15 p.m. Opening General Session: Lovable Legislative Priorities*
Learn what legislators need to know about the education issues that are near and dear to you. Also, hear a primer on our premier education report, the 2010-11 Study on the Distribution of Teacher Quality in Texas Schools.
2:15–2:30 p.m.  Refreshments
2:30–3:30 p.m. General Session: How to Woo*
Don’t fly blind this Lobby Day; let ATPE be your wingman. Leave this session with the best tips and techniques for connecting with your legislators while promoting ATPE’s priorities. From making the first date to getting them to commit, learn how to form a lasting bond with the Legislature this Valentine’s Day.
3:30–3:45 p.m. Refreshments
3:45–5 p.m.    Closing General Session: The Heart of the Matter*
Get the inside scoop from legislative leaders about how the 82nd legislative session is playing out thus far. Discussion will cover endearing topics such as education policy and the budget.
5–5-10 p.m. Break
5:10–5:45 p.m. Live Auction
Take part in this fun event and help raise money for ATPE-PAC, your political action committee.

Monday, Feb. 14
7:30–9 a.m. Breakfast
7:30 a.m.–4 p.m. ATPE member registration and information,
shuttle transportation and office visits with legislators
Take a shuttle from the hotel to the Capitol to meet with legislators, advocate for public education, and watch the House and Senate in action. Please note: ATPE will schedule your meeting with your senator, but you will need to call your representative to set up an appointment.

Sunday, July 18, 2010